Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Apr 30, 2006, 3:56 PM CDT for Logan County, Menard County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2006, 3:56 PM CDT (20:56 UTC)
- Expired
- Apr 30, 2006, 8:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Logan County, IL, Menard County, IL
The radar
The Lincoln radar (KILX), 17 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 302059
FFWILX
ILC107-129-010100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
356 PM CDT SUN APR 30 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LOGAN COUNTY IN CENTRAL ILLINOIS.
MENARD COUNTY IN CENTRAL ILLINOIS.
* UNTIL 800 PM CDT
* AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED RAINFALL RATES OF 1.5 TO 2 INCHES PER HOUR
ACROSS PARTS OF LOGAN AND MENARD COUNTIES.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LINCOLN...ATHENS...ATLANTA...BEASON...CHESTNUT...
ELKHART...EMDEN...GREENVIEW...HARTSBURG...MIDDLETOWN...MOUNT
PULASKI...NEW HOLLAND AND PETERSBURG.
AT 355 PM...LOGAN COUNTY EMERGENCY MANAGER REPORTED 6 TO 8 INCHES OF
WATER COVERING ILLINOIS HIGHWAY 10 IN NEW HOLLAND. MORE
THUNDERSTORMS ARE MOVING INTO LOGAN AND MENARD COUNTIES...SO MORE
RAINFALL IS LIKELY.
FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...
MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND
CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND
PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS
OF UNKNOWN DEPTH...BY FOOT OR AUTOMOBILE.
REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST
LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4028 8927 4028 8917 3997 8915 3997 8949
3999 8950 4000 8968 3993 8972 3992 8997
4014 8996 4013 8974 4016 8966 4015 8957
4032 8959 4032 8928
$$
KELLY1 follow-up statement
000
WGUS73 KILX 302334
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
634 PM CDT SUN APR 30 2006
ILC107-129-302344-
MENARD IL-LOGAN IL-
634 PM CDT SUN APR 30 2006
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LOGAN AND MENARD
COUNTIES HAS BEEN CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST
LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4028 8927 4028 8917 3997 8915 3997 8949
3999 8950 4000 8968 3993 8972 3992 8997
4014 8996 4013 8974 4016 8966 4015 8957
4032 8959 4032 8928
$$
HARDIMANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Apr 30, 3:15 PM CDT, 41 minutes earlier.
Area forecast discussion, Apr 30, 3:15 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CDT SUN APR 30 2006 .DISCUSSION... SHORT TERM...TONIGHT THROUGH WEDNESDAY... OF IMMEDIATE CONCERN IS WITH SVR THUNDERSTORM WATCH #266 THIS EVENING. UPPER LEVEL SYSTEM VERTICALLY STACKED NOW WITH SFC LOW ACRS NW IOWA SLOWLY FILLING. COLD FRONT MAKING ITS WAY TOWARDS THE MISSISSIPPI RIVER THIS AFTN WITH SCATTERED STRONG CONVECTION DVLPG AHEAD OF IT. WINCHESTER AND LOCAL 88D VAD WIND PROFILES SHOWING MORE UNIDIRECTIONAL SHEAR SUGGESTING ANY STORMS THAT DO ORGANIZE MAY BECOME MORE LINEAR. 500 MB TEMPERATURES CONTINUE TO COOL ADDING TO THE HAIL THREAT...ESP WHERE BREAKS DEVELOP IN THE CLOUD COVER...AND THAT WOULD BE MAINLY ACRS THE WEST HALF OF OUR FCST AREA. SHOULD SEE THE STORMS BEGIN TO WANE WITH TIME THIS EVENING AS WE LOSE DAYTIME HEATING. WL CARRY OCNL WORDING THRU THE EVENING AND MORE OF A HIGH CHANCE POP FOR THE OVERNIGHT HOURS FOR MAINLY SHOWERS. UPPER LEVEL SYSTEM FORECAST TO SLOWLY FILL ON MONDAY AS IT LIFTS NORTHEAST ACRS THE UPPER LAKES. MODELS STILL INDICATE ADDL SHORTWAVE ENERGY TO ROTATE ACRS THE MIDWEST...ESPECIALLY MONDAY AFTN AND EVENING BRINGING ANOTHER THREAT FOR SCATTERED CONVECTION TO THE AREA. FCST SOUNDINGS SHOWING INSTABLITY ACRS THE AREA MORE IMPRESSIVE THAN THIS AFTN BUT AGAIN UPPER LEVEL AND SFC SYSTEMS CONTINUE TO WEAKEN WITH TIME. CONVECTION CHANCES SHOULD WANE MONDAY EVENING WITH THE LOSS OF HEATING WITH LINGERING SHOWER CHANCES HOLDING OVERNIGHT. GFS CONTINUES TO GRAB ONTO SHORTWAVE ENERGY AND EXPLODES AND QPF BULLSEYE ACRS OUR SRN COUNTIES LATE MONDAY NIGHT INTO TUESDAY. PROBLEM IS NOW THAT THE NAM HAS CAUGHT ON TO THIS IDEA...ALBEIT A BIT FURTHER SOUTH WITH ITS QPF MAXIMA. HIGHEST POPS WILL BE LOCATED ACRS THE SOUTH TO COVER THE POTENTIAL MCS DVLPMT ACRS THE MISSOURI VALLEY AND HAVING IT TRANSLATE INTO OUR SRN AREAS LATE AT NIGHT. MODELS ARE A BIT MORE CONSISTENT WITH THE MOVEMENT OF THE MIDWEEK COLD FRONT INTO OUR AREA. AS A RESULT...HAVE INCREASED POPS ACRS THE AREA ON WEDNESDAY. APPEARS TIMING OF FRONT WILL CONINCIDE WITH PEAK HEATING WEDNESDAY AFTN...ESPECIALLY ACRS THE CENTRAL AND SOUTHEAST PORTION OF THE FCST AREA WHERE LOW LEVEL CONVERGENCE AND INSTABILITY IS MAXIMIZED. LONG TERM...THURSDAY THROUGH SUNDAY... MAIN CHALLENGE THIS PERIOD WILL BE EVOLUTION OF TROF AND UPPER LOW ACRS THE LAKES LATE FRIDAY AND INTO THE WEEKEND AND ITS AFFECT ON OUR AREA WITH RESPECT TO TEMPS AND PRECIP CHANCES. MODEL SPREADS QUITE LARGE WITH SYSTEM LATE IN THE WEEK SO WL TAKE MORE OF A BELND OF THE GFS AND ECMWF. WL KEEP LOW POP CHANCES GOING IN THE EXTENDED AS ADDL ENERGY IS FCST TO DROP INTO THE LAKES TROF. FEEL THE BEST LIFT AND MOISTURE WILL REMAIN TO OUR NORTH AS THE ECMWF IS NOT NEARLY AS AMPLIFIED AS THE 00Z ECMWF. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SMITH
Hazardous weather outlook, Apr 30, 11:05 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1105 AM CDT SUN APR 30 2006 ILZ027>031-036>038-040>053-011200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- 1105 AM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDY CONDITIONS WILL PERSIST TODAY WITH GUSTS BETWEEN 30 AND 40 MILES PER HOUR. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...AND SOME OF THE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND STRONG WINDS FROM MID AFTERNOON UNTIL AROUND MIDNIGHT... AND THE GREATER THREAT WILL BE AREAS ALONG AND WEST OF I-55. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR THUNDERSTORMS WILL PERSIST INTO MONDAY. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS ANTICIPATED...SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. ANOTHER STORM SYSTEM WILL APPROACH THE AREA AND BRING A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. ILZ054>057-061>063-066>068-071>073-011200- MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1105 AM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDY CONDITIONS WILL PERSIST TODAY WITH GUSTS BETWEEN 30 AND 40 MILES AN HOUR. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...AND SOME OF THE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND STRONG WINDS FROM MID AFTERNOON UNTIL AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR THUNDERSTORMS WILL PERSIST MONDAY AND TUESDAY. SOME OF THE STRONGER STORMS MAY PRODUCE HAIL AND STRONG WINDS DURING THE AFTERNOON AND EVENING HOURS. ANOTHER STORM SYSTEM WILL APPROACH THE AREA AND BRING A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Apr 30, 2:08 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
208 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLOOD 2 W CHESTNUT 40.07N 89.24W
04/30/2006 LOGAN IL TRAINED SPOTTER
REPORT OF SALT CREEK FLOWING OVER 2000TH AVE 2 MILES WEST
OF CHESTNUT
&&
KELLYLocal storm report, Apr 30, 3:31 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
331 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL MIDDLETOWN 40.10N 89.59W
04/30/2006 M0.88 INCH LOGAN IL TRAINED SPOTTER
NICKEL SIZED HAIL COVERING THE GROUND IN MIDDLETOWN IL.
REPORT FROM SPOTTER VIA LOGAN COUNTY EMERGENCY MANAGER.
&&
KELLYLocal storm report, Apr 30, 3:37 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
337 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL AUBURN 39.58N 89.75W
04/30/2006 M0.75 INCH SANGAMON IL EMERGENCY MNGR
PENNY SIZED HAIL IN AUBURN...REPORTED BY SANGAMON COUNTY
EMERGENCY MANAGER.
&&
KELLYLocal storm report, Apr 30, 3:46 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
346 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL NEW HOLLAND 40.18N 89.58W
04/30/2006 E0.75 INCH LOGAN IL EMERGENCY MNGR
PENNY SIZED HAIL COVERING THE GROUND IN NEW HOLLAND
0339 PM HAIL 2 E CHATHAM 39.67N 89.66W
04/30/2006 M0.75 INCH SANGAMON IL LAW ENFORCEMENT
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:28 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 42 min |
| Apr 30, 3:22 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard | 53 min |
| Apr 30, 3:28 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 50 min |
| Apr 30, 3:39 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 66 min |
| Apr 30, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 36 min |
| Apr 30, 4:08 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 49 min |
| Apr 30, 4:12 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 63 min |
| Apr 30, 4:42 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie | 48 min |
| Apr 30, 5:01 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 59 min |
| Apr 30, 5:37 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 42 min |
| Apr 30, 5:58 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 30 min |
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.